Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 27, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Sep 19, 2011, 4:12 AM MDT. It took effect at Sep 19, 2011, 3:00 PM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2011, 4:12 AM MDT (10:12 UTC)
- In effect from
- Sep 19, 2011, 3:00 PM MDT
- Expired
- Sep 19, 2011, 7:49 PM MDT
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
531 WWUS75 KPIH 191012 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 412 AM MDT MON SEP 19 2011 IDZ020-192100- /O.NEW.KPIH.WI.Y.0027.110919T2100Z-110920T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 412 AM MDT MON SEP 19 2011 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * TIMING...300 PM MDT THROUGH 900 PM MDT. * WINDS...SOUTHWEST WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...THE IDAHO NATIONAL LABORATORY SITE...IDAHO FALLS... AND REXBURG. * IMPACTS...WIND OF THIS STRENGTH CAN PULL DOWN TREES AND CAUSE POWER OUTAGES. THEY CAN ALSO MAKE MOTOR VEHICLES HARDER TO CONTROL DUE TO GUSTY CROSS WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ021-192100- /O.CON.KPIH.LW.Y.0028.110919T1800Z-110920T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 412 AM MDT MON SEP 19 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * TIMING...NOON UNTIL 8 PM TONIGHT. * WINDS...SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 35 MPH. * LOCATIONS INCLUDE...AMERICAN FALLS RESERVOIR. * IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE PRONE TO CAPSIZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ MESSICK
2 follow-up statements
247 WWUS75 KPIH 192021 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 221 PM MDT MON SEP 19 2011 IDZ020-200300- /O.CON.KPIH.WI.Y.0027.110919T2100Z-110920T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 221 PM MDT MON SEP 19 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...300 PM MDT THROUGH 900 PM MDT. * WINDS...SOUTHWEST WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...THE IDAHO NATIONAL LABORATORY SITE...IDAHO FALLS... AND REXBURG. * IMPACTS...WIND OF THIS STRENGTH CAN PULL DOWN TREES AND CAUSE POWER OUTAGES. THEY CAN ALSO MAKE MOTOR VEHICLES HARDER TO CONTROL DUE TO GUSTY CROSS WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ021-200200- /O.CON.KPIH.LW.Y.0028.000000T0000Z-110920T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 221 PM MDT MON SEP 19 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...NOON UNTIL 8 PM TONIGHT. * WINDS...SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 35 MPH. * LOCATIONS INCLUDE...AMERICAN FALLS RESERVOIR. * IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE PRONE TO CAPSIZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
660 WWUS75 KPIH 200149 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 749 PM MDT MON SEP 19 2011 IDZ020-200300- /O.CAN.KPIH.WI.Y.0027.000000T0000Z-110920T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 749 PM MDT MON SEP 19 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW 30 MPH ACROSS THE UPPER SNAKE PLAIN AND ARCO DESERT REGION. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ IDZ021-200300- /O.EXP.KPIH.LW.Y.0028.000000T0000Z-110920T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 749 PM MDT MON SEP 19 2011 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... WINDS WILL CONTINUE TO DECREASE THROUGH THE REMAINDER OF THE EVENING. THEREFORE THE LAKE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Sep 19, 4:08 AM MDT, 4 minutes earlier.
Area forecast discussion, Sep 19, 4:08 AM MDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 408 AM MDT MON SEP 19 2011 .SHORT TERM...TODAY THROUGH WED NIGHT. TROUGH AND SURFACE FRONT MOVING THROUGH WESTERN MONTANA THIS EVENING WILL BRING LITTLE TO THE FORECAST AREA IN CLOUDS OR PRECIPITATION...BUT SHOULD BRING STRONG WIND TO PLACES AS FAR SOUTH AS THE UPPER SNAKE PLAIN. WIND SHIFT TO NORTHWEST SHOULD TAKE PLACE SHORTLY AFTER 20/00Z. THUS EXPECT COLDER TEMPERATURES TONIGHT AND TUE WITH THE NORTHWESTERLY FLOW ALOFT. BEHIND TODAYS TROUGH...HIGH PRESSURE WILL AMPLIFY AND MOVE OVER THE NORTHERN ROCKIES. THIS SHOULD ALLOW A WARM UP TO DEVELOP WED. WILL BE ISSUING A WIND ADVISORY FOR THE UPPER SNAKE PLAIN AND A LAKE WIND ADVISORY FOR THE LOWER SNAKE PLAIN. WIND WILL BE MUCH LIGHTER WHEN THE UPPER LEVEL RIDGE MOVES CLOSER BY TUE AFTERNOON...REACHING ID-OR BORDER AT THE END OF WED NIGHT. MESSICK .LONG TERM...THU THROGH SUN NIGHT. UPPER LEVEL RIDGE DOES NOT BUDGE FROM THE REGION THROUGH THE PERIOD...ALTHOUGH IT DOES SLOWLY CROSS THROUGHT THE GREAT BASIN. UPPER LEVEL RIDGE AXIS WITH 580DM- PLUS 500MB HEIGHTS STAYS OVER THE FORECAST AREA THE ENTIRE TIME. ONLY FLY IN THE OINTMENT COULD BE SOME SUBTROPICAL MOISTURE COMING UP FROM UTAH...BUT CURRENT GUIDANCE KEEPS IT WELL SOUTH OF THE ID- UT BORDER DURING THIS PERIOD. MESSICK && .AVIATION...AN UPPER LEVEL TROF WILL MOVE THRU NRN ID AND MT TODAY SPREADING A FEW SHOWERS ALONG THE DIVIDE. THE REST OF THE AREA... INCLUDING THE TAF SITES...SHOULD ONLY SEE MID CLDS. STRONG SW WINDS EXPECTED AGAIN THIS AFTN AND EVE IN THE SNAKE RIVER PLAIN. HEDGES && .FIRE WEATHER...AN UPPER TROUGH WILL PASS THROUGH NORTHERN IDAHO TODAY SETTING OFF A FEW SHOWERS AND ISOLATED THUNDERSTORMS MAINLY ALONG THE DIVIDE. THE PASSAGE OF THE TROUGH WILL ALSO RESULT IN STRONG SOUTHWEST WINDS THIS AFTERNOON AND EVENING...ESPECIALLY IN THE SNAKE RIVER PLAIN. AFTERNOON HUMIDITIES ARE EXPECTED TO REMAIN A LITTLE ABOVE CRITICAL VALUES TODAY. UPPER RIDGE BUILDING BY MIDWEEK WILL RESULT IN WARMER TEMPERATURES AND LOWER HUMIDITY. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING IDZ021. WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING IDZ020. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.